Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

ADHD medications

Posted by on Jan. 5, 2013 at 5:08 PM
  • 24 Replies

My son just started Focalin xr. Its helped him tremendously and I heard that the lack of appetite is part of it...but good lord he doesn't want to eat hardly ever. Anyones kids on this and do you know if the appetite gets better with time or what?


Created by MyFitnessPal - Free Weight Loss Tools

by on Jan. 5, 2013 at 5:08 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
xXxLillithxXx
by Gold Member on Jan. 5, 2013 at 5:12 PM

BUMP!

Mychele
by Ruby Member on Jan. 5, 2013 at 5:13 PM
1 mom liked this
That's a side effect of my sons meds too but he still eats. lol the dr should monitor his weight every 3 months. There are many ADHD meds so you can always switch if you have to.
Posted on the NEW CafeMom Mobile
xXxLillithxXx
by Gold Member on Jan. 5, 2013 at 5:23 PM

He  has a follow up later this month where I know they will check his weight he is already a really thin kid so I am just like...omg EAT SOMETHING. I'm offering him anything and everything and he keeps refusing saying he doesn't feel like it. I hope that his appetite slowly gets better because otherwise this medication has been great.

Quoting Mychele:

That's a side effect of my sons meds too but he still eats. lol the dr should monitor his weight every 3 months. There are many ADHD meds so you can always switch if you have to.


Steph1499
by Bronze Member on Jan. 5, 2013 at 5:25 PM

Yea its a side effect but just make sure he is eating even its just something.  It does get better once the med is in his system for a while.  My son has been on it for years.  Dont be surprised if he loses a little weight but the doc will show concern if he loses too much. 

annas_momma
by Platinum Member on Jan. 5, 2013 at 5:25 PM
My daughter is on it too, her appetite hasn't gone anywhere, but damn if she isn't emotionally sensitive at night when it starts to wear off. :(
Posted on the NEW CafeMom Mobile
Mychele
by Ruby Member on Jan. 5, 2013 at 5:25 PM
Can you get him to drink a supplment ? Like those vitamin drinks.... Pediasure ? I'd find something to make sure he's getting plenty of nutrients if he's refusing to eat.

Quoting xXxLillithxXx:

He  has a follow up later this month where I know they will check his weight he is already a really thin kid so I am just like...omg EAT SOMETHING. I'm offering him anything and everything and he keeps refusing saying he doesn't feel like it. I hope that his appetite slowly gets better because otherwise this medication has been great.

Quoting Mychele:

That's a side effect of my sons meds too but he still eats. lol the dr should monitor his weight every 3 months. There are many ADHD meds so you can always switch if you have to.


Posted on the NEW CafeMom Mobile
Jessy613
by Diamond Member on Jan. 5, 2013 at 5:26 PM

I dont have a child that is on the medication but one of my best friends sons is on it and her son has the same problem, she said its a side effect of the medication.

xXxLillithxXx
by Gold Member on Jan. 5, 2013 at 5:27 PM

I have noticed this too majorly.

Quoting annas_momma:

My daughter is on it too, her appetite hasn't gone anywhere, but damn if she isn't emotionally sensitive at night when it starts to wear off. :(


lwalker270
by Ruby Member on Jan. 5, 2013 at 5:28 PM
1 mom liked this

My son takes focalin xr as well and it does kill his appetite.  I try to make sure he has a really good breakfast and it's usually worn off about the time he gets home from school so I make sure he has a snack and a good dinner.

xXxLillithxXx
by Gold Member on Jan. 5, 2013 at 5:29 PM

His dr told me to make sure everything he drinks have calories and I have him on a multivitamin but I have considered buying some pediasure...I think I will this evening.

Quoting Mychele:

Can you get him to drink a supplment ? Like those vitamin drinks.... Pediasure ? I'd find something to make sure he's getting plenty of nutrients if he's refusing to eat.

Quoting xXxLillithxXx:

He  has a follow up later this month where I know they will check his weight he is already a really thin kid so I am just like...omg EAT SOMETHING. I'm offering him anything and everything and he keeps refusing saying he doesn't feel like it. I hope that his appetite slowly gets better because otherwise this medication has been great.

Quoting Mychele:

That's a side effect of my sons meds too but he still eats. lol the dr should monitor his weight every 3 months. There are many ADHD meds so you can always switch if you have to.



Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN